Alert archive / Louisiana / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 28, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at Apr 7, 2018, 2:35 AM CDT for 5 parishes in Louisiana. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 7, 2018, 2:35 AM CDT (07:35 UTC)
- Expired
- Apr 7, 2018, 3:15 AM CDT
- In force
- 40 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
Counties Acadia Parish, LA, Allen Parish, LA, Evangeline Parish, LA, Jefferson Davis Parish, LA, Saint Landry Parish, LA
The radar
The Ft Polk radar (KPOE), 88 km from the middle of the area, began a volume at 07:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 6, 8:53 PM CDT | Severe Thunderstorm Watch | SPC | 10 hr |
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 7.6 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1528 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 633 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 164 m²/s²
- 0-3 km storm-relative helicity
- 215 m²/s²
- Significant tornado parameter
- 1.8
- Supercell composite
- 11.9
The text
As transmitted.
465
WUUS54 KLCH 070735
SVRLCH
LAC001-003-039-053-097-070815-
/O.NEW.KLCH.SV.W.0028.180407T0735Z-180407T0815Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lake Charles LA
235 AM CDT SAT APR 7 2018
The National Weather Service in Lake Charles has issued a
* Severe Thunderstorm Warning for...
Northern Jefferson Davis Parish in southwestern Louisiana...
Evangeline Parish in central Louisiana...
Acadia Parish in southwestern Louisiana...
St. Landry Parish in central Louisiana...
Eastern Allen Parish in southwestern Louisiana...
* Until 315 AM CDT
* At 234 AM CDT, severe thunderstorms were located along a line
extending from near Pine Prairie to near Basile to near Welsh,
moving east at 50 mph.
HAZARD...60 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Opelousas, Crowley, Eunice, Jennings, Rayne, Oakdale, Ville Platte,
Church Point, Mamou, Welsh, Basile, Iota, Elton, Mermentau,
Elizabeth, Turkey Creek, Fenton, Palmetto, Morrow and Evangeline.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3089 9226 3085 9224 3085 9186 3039 9202
3036 9208 3034 9209 3011 9237 3030 9303
3051 9273 3089 9280
TIME...MOT...LOC 0734Z 277DEG 44KT 3083 9248 3046 9256 3025 9290
HAIL...0.88IN
WIND...60MPH
$$
RACKLEY1 follow-up statement
786
WWUS54 KLCH 070749
SVSLCH
Severe Weather Statement
National Weather Service Lake Charles LA
249 AM CDT SAT APR 7 2018
LAC003-070759-
/O.CAN.KLCH.SV.W.0028.000000T0000Z-180407T0815Z/
Allen LA-
249 AM CDT SAT APR 7 2018
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN ALLEN PARISH IS
CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A severe thunderstorm watch remains in effect until 500 AM CDT for
central, south central and southwestern Louisiana.
LAT...LON 3089 9226 3085 9224 3085 9186 3039 9202
3036 9208 3034 9209 3011 9237 3030 9303
3045 9263 3054 9256 3089 9260
TIME...MOT...LOC 0749Z 277DEG 44KT 3081 9227 3044 9235 3023 9269
$$
LAC001-039-053-097-070815-
/O.CON.KLCH.SV.W.0028.000000T0000Z-180407T0815Z/
Jefferson Davis LA-Evangeline LA-Acadia LA-St. Landry LA-
249 AM CDT SAT APR 7 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 AM CDT
FOR NORTHERN JEFFERSON DAVIS...EVANGELINE...ACADIA AND ST. LANDRY
PARISHES...
At 249 AM CDT, severe thunderstorms were located along a line
extending from Chicot State Park to near Richard to Jennings, moving
east at 50 mph.
HAZARD...60 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Opelousas, Crowley, Eunice, Jennings, Rayne, Ville Platte, Church
Point, Mamou, Welsh, Basile, Iota, Mermentau, Turkey Creek, Palmetto,
Morrow, Evangeline, Sunset, Port Barre, Pine Prairie and Washington.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3089 9226 3085 9224 3085 9186 3039 9202
3036 9208 3034 9209 3011 9237 3030 9303
3045 9263 3054 9256 3089 9260
TIME...MOT...LOC 0749Z 277DEG 44KT 3081 9227 3044 9235 3023 9269
HAIL...0.88IN
WIND...60MPH
$$
RACKLEYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 7, 12:21 AM CDT, 2 hours 14 minutes earlier.
Area forecast discussion, Apr 7, 12:21 AM CDT, 2 hours 14 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
1221 AM CDT Sat Apr 7 2018
.DISCUSSION...
07/06Z TAF Issuance.
&&
.AVIATION...
BKN band of convection continues to move slowly south, currently
affecting AEX. Activity is still expected to reach the I-10
terminals between 09-12Z. A mix of VFR/MVFR conditions will trend
toward widespread MVFR through 09Z. A cold front will move through
the region after 12Z. Winds will shift northwesterly then
northerly in the wake of the front late tonight into early
Saturday, with sustained speeds ~15 KT and gusts up to 25 KT
during the day. Overrunning moisture will maintain IFR to low MVFR
cigs through the day.
24
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 38 67 53 75 / 10 10 20 30
LCH 43 69 59 77 / 10 10 20 30
LFT 43 68 58 76 / 10 10 20 30
BPT 44 70 61 77 / 10 10 20 30
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...None.
TX...None.
GM...Small Craft Exercise Caution until 1 AM CDT early this morning
for GMZ450-452-455-470-472-475.
&&
AVIATION...24Hazardous weather outlook, Apr 6, 9:23 PM CDT, 5 hours 12 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA 923 PM CDT Fri Apr 6 2018 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 080230- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron- East Cameron-Tyler-Hardin-Jefferson-Orange-Northern Jasper- Northern Newton-Southern Jasper-Southern Newton- 923 PM CDT Fri Apr 6 2018 This Hazardous Weather Outlook is for portions of central Louisiana, south central Louisiana, southwest Louisiana, west central Louisiana, and southeast Texas. .DAY ONE...Tonight ...SEVERE THUNDERSTORM WATCH 38 IN EFFECT UNTIL 5 AM CDT SATURDAY... Storms are moving south and will move into southeast texas and southern Louisiana through the evening into the overnight hours. Storms will produce large hail... numerous cloud to ground lightning strikes... very strong and gusty winds and isolated tornadoes are also possible. .DAYS TWO THROUGH SEVEN...Saturday through Thursday .SPOTTER INFORMATION STATEMENT... GMZ430-432-435-450-452-455-470-472-475-080230- Sabine Lake-Calcasieu Lake-Vermilion Bay- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM- Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 923 PM CDT Fri Apr 6 2018 This Hazardous Weather Outlook is for portions of Gulf of Mexico. .DAY ONE...Tonight ...SEVERE THUNDERSTORM WATCH 38 IN EFFECT UNTIL 5 AM CDT SATURDAY... Storms are moving south and will move into Sabine lake... Calcasieu lake and Vermilion Bay during the overnight hours. Storms will produce large hail... numerous cloud to ground lightning strikes... very strong and gusty winds and isolated tornadoes are also possible. .DAYS TWO THROUGH SEVEN...Saturday through Thursday .SPOTTER INFORMATION STATEMENT... K. Kuyper
In the hours before
Local storm report, Apr 6, 11:17 PM CDT, 3 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1117 PM CDT FRI APR 6 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 PM HAIL 2 ENE DEVILLE 31.36N 92.13W
04/06/2018 E1.00 INCH RAPIDES LA PUBLIC
&&
MLSpecial weather statement, Apr 7, 12:30 AM CDT, 2 hours 5 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
1230 AM CDT SAT APR 7 2018
LAZ027-TXZ260-070615-
Vernon LA-Northern Newton TX-
1230 AM CDT SAT APR 7 2018
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL VERNON PARISH IN WEST
CENTRAL LOUISIANA AND NORTHEASTERN NEWTON COUNTIES UNTIL 115 AM
CDT...
At 1229 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Hornbeck to Anacoco to near Toledo Bend
Dam. Movement was southeast at 25 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Leesville, Anacoco, Toledo Bend Dam, Fort Polk, Slagle, Deridder, New
Llano, Hornbeck, Hutton, Burr Ferry, Kurthwood, Simpson and
Pickering.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A severe thunderstorm watch remains in effect until 500 AM CDT for
central and west central Louisiana...and southeastern Texas.
LAT...LON 3136 9299 3134 9297 3110 9302 3092 9329
3115 9364 3118 9360 3117 9358 3119 9355
3121 9355 3128 9343 3136 9339 3137 9303
TIME...MOT...LOC 0529Z 298DEG 23KT 3137 9332 3125 9336 3117 9350
RACKLEYSpecial weather statement, Apr 7, 2:02 AM CDT, 33 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
202 AM CDT SAT APR 7 2018
LAZ030-041-TXZ180-201-259>262-070745-
Calcasieu LA-Beauregard LA-Hardin TX-Southern Newton TX-
Northern Newton TX-Northern Jasper TX-Southern Jasper TX-Tyler TX-
202 AM CDT SAT APR 7 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN BEAUREGARD AND
NORTHWESTERN CALCASIEU PARISHES...SOUTHERN TYLER...SOUTHWESTERN
NEWTON...NORTHEASTERN HARDIN AND SOUTHEASTERN JASPER COUNTIES UNTIL
245 AM CDT...
At 202 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Kirbyville to 8 miles northwest of Warren.
Movement was southeast at 25 mph.
Dime size hail and winds in excess of 30 mph will be possible with
these storms.
Locations impacted include...
Silsbee, Kirbyville, Call, Fred, Wildwood, Warren, Buna, Caney Head,
Trout Creek, Honey Island, Old Salem, Mt. Union, Spurger, Wrights
Settlement, Devils Pocket, Bancroft, Village Mills, Ivanhoe,
Bleakwood and Hillister.
A severe thunderstorm watch remains in effect until 500 AM CDT for
southwestern Louisiana...and southeastern Texas.
LAT...LON 3049 9454 3070 9459 3072 9381 3061 9368
3037 9357 3038 9456 3049 9461
TIME...MOT...LOC 0702Z 322DEG 20KT 3064 9397 3067 9454
RACKLEYThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 6, 9:33 PM CDT | Severe Thunderstorm Warning | LCH | Avoyelles, Evangeline, Rapides, Vernon | 57 min |
| Apr 6, 10:29 PM CDT | Severe Thunderstorm Warning | LCH | Avoyelles, Rapides, Vernon | 61 min |
| Apr 6, 11:47 PM CDT | Severe Thunderstorm Warning | LCH | Vernon | 58 min |
| Apr 7, 12:30 AM CDT | Special Weather Statement | LCH | Vernon | 45 min |
| Apr 7, 12:42 AM CDT | Severe Thunderstorm Warning | LCH | Beauregard | 48 min |
| Apr 7, 1:03 AM CDT | Severe Thunderstorm Warning | LCH | Beauregard, Vernon | 42 min |
| Apr 7, 1:06 AM CDT | Tornado Warning | LCH | Beauregard, Vernon | 39 min |
| Apr 7, 1:27 AM CDT | Tornado Warning | LCH | Beauregard | 33 min |
| Apr 7, 1:41 AM CDT | Severe Thunderstorm Warning | LCH | Allen, Beauregard, Calcasieu, Jefferson Davis, Vernon | 64 min |
| Apr 7, 1:53 AM CDT | Tornado Warning | LCH | Allen, Beauregard | 37 min |
| Apr 7, 2:15 AM CDT | Tornado Warning | LCH | Allen, Evangeline | 13 min |
| Apr 7, 2:40 AM CDT | Special Weather Statement | LCH | Calcasieu | 50 min |
| Apr 7, 2:47 AM CDT | Severe Thunderstorm Warning | LCH | Beauregard, Calcasieu | 43 min |
| Apr 7, 3:05 AM CDT | Special Weather Statement | LCH | Cameron | 40 min |
| Apr 7, 3:12 AM CDT | Severe Thunderstorm Warning | LCH | Acadia, Avoyelles, Evangeline, Iberia, Lafayette, Saint Landry and 1 more | 34 min |
| Apr 7, 3:24 AM CDT | Special Marine Warning | LCH | 66 min | |
| Apr 7, 3:48 AM CDT | Small Craft Advisory | LCH | 25 hr | |
| Apr 7, 3:52 AM CDT | Wind Advisory | LCH | Allen, Avoyelles, Cameron, Evangeline, Lafayette, Rapides and 2 more | 17 hr |
| Apr 7, 3:55 AM CDT | Special Weather Statement | LCH | Cameron, Vermilion | 50 min |
| Apr 7, 4:22 AM CDT | Special Weather Statement | LCH | Saint Martin | 38 min |
| Apr 7, 4:31 AM CDT | Special Marine Warning | LCH | 59 min | |
| Apr 7, 6:28 AM CDT | Special Marine Warning | LCH | 47 min | |
| Apr 7, 10:14 AM CDT | Special Marine Warning | LCH | 61 min | |
| Apr 7, 10:20 AM CDT | Special Weather Statement | LCH | Cameron | 40 min |
| Apr 7, 11:10 AM CDT | Special Marine Warning | LCH | 65 min | |
| Apr 7, 12:01 PM CDT | Special Marine Warning | LCH | 59 min | |
| Apr 7, 12:47 PM CDT | Special Marine Warning | LCH | 58 min | |
| Apr 7, 1:40 PM CDT | Special Marine Warning | LCH | 65 min | |
| Apr 7, 2:51 PM CDT | Special Weather Statement | LCH | Rapides | 39 min |
| Apr 7, 3:59 PM CDT | Special Marine Warning | LCH | 61 min | |
| Apr 7, 4:17 PM CDT | Special Marine Warning | LCH | 58 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.